Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

August 9, 2012Fulton County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 9, 2012, 2:14 PM EDT for Fulton County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 2:14 PM EDT (18:14 UTC)
Expired
Aug 9, 2012, 2:45 PM EDT
In force
31 min
Issued by
NWS State College, PA

County Fulton County, PA

The radar

The State College radar (KCCX), 92 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS81 KCTP 091814
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU AUG 9 2012

PAZ026-034>036-091845-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
214 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BEDFORD...NORTHERN
FULTON...SOUTHWESTERN HUNTINGDON AND WEST CENTRAL FRANKLIN
COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR EVERETT...MOVING EAST
AT 10 MPH.

VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE 
POSSIBLE WITH THIS STORM. RAIN WILL CAUSE WATER TO POND ON ROADS 
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON 
SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LOCUST 
GROVE...CRYSTAL SPRINGS AND BREEZEWOOD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 161.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4031 7797 3999 7781 3979 7833 4011 7846

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:12 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 1:12 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EDT THU AUG 9 2012

.SYNOPSIS...

WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED
THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY
RETURNING TO THE AREA ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE
OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL
FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES
EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J.

A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES
AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL
RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY
INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A
SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP
A COLD FRONT TWD WRN PA BY LATER TONIGHT.

IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE
EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION
AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO
FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP
WELL INTO THE OVERNIGHT.

SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST
OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED
AT THIS TIME.

&&

.SHORT TERM /FRIDAY/...

AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC
FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US
UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE
REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS
IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER
PREVIOUSLY HIT AREAS.

IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD
OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND
TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING
OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID
LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL
SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS
EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS
MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE
MAIN TSTM HAZARD BEING DMGG WINDS.

NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN
TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL
WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW
THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT
OVER CENTRAL PA.

MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR
SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE
SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD
SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED
WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE
REFLECTED IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD
ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE
SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF
THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID
LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN
SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN
PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL
ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL
TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE
ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT
IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO
AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO
CANADA.

AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE
MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG.

REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION
AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE
OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF
MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT.

AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND
CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.

OUTLOOK...

FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.

SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 AM EDT THU AUG 9 2012

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050-
052-056-063-100900-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
NORTHUMBERLAND-PERRY-CUMBERLAND-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ051-053-057-064-065-100900-
MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-100900-
WARREN-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ058-059-066-100900-
SCHUYLKILL-LEBANON-LANCASTER-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT
THE PROBABILITY IS LOWER THAN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MS

In the hours before

Special weather statement, Aug 9, 1:14 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT THU AUG 9 2012

PAZ066-091800-
LANCASTER PA-
114 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...

AT 107 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST PETERSBURG...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
LITITZ...ROTHSVILLE...AKRON...EPHRATA AND REAMSTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3999 7636 4002 7644 4013 7648 4028 7626
      4032 7615 4018 7593

FORECASTER: LAMBERT
Special weather statement, Aug 9, 1:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT THU AUG 9 2012

PAZ058-091815-
SCHUYLKILL PA-
122 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...

AT 119 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOE ZERBEY AIRPORT...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT
MINERSVILLE...GIRARDVILLE...FRACKVILLE...SHENANDOAH...LOCUST LAKE
STATE PARK AND TUSCARORA.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 106 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

LAT...LON 4060 7636 4060 7652 4074 7648 4080 7631
      4087 7629 4094 7616 4091 7605 4091 7599
      4082 7588 4081 7588

FORECASTER: LAMBERT
Special weather statement, Aug 9, 1:27 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU AUG 9 2012

PAZ024-033-091830-
CAMBRIA PA-SOMERSET PA-
127 PM EDT THU AUG 9 2012

...A LINE OF SLOW MOVING STRONG THUNDERSTORMS WILL AFFECT SOMERSET
AND SOUTHERN CAMBRIA COUNTIES THROUGH 230 PM EDT...

AT 120 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SCALP
LEVEL TO 8 MILES SOUTHWEST OF SEVEN SPRINGS...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT EAST CONEMAUGH...SCALP
LEVEL...SIDMAN...SUMMERHILL...WILMORE AND BEAVERDALE.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 116.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...STATE ROAD 56.

LAT...LON 3990 7941 4009 7926 4012 7921 4013 7918
      4040 7898 4039 7857 4031 7863 4017 7871
      3984 7918 3983 7939 3985 7942

FORECASTER: LAMBERT
Special weather statement, Aug 9, 2:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU AUG 9 2012

PAZ006-011-037-091900-
CAMERON PA-POTTER PA-TIOGA PA-
200 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHWESTERN TIOGA AND POTTER COUNTIES...

AT 153 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO 6 MILES NORTH OF GALETON TO EMPORIUM...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WHARTON...GALETON...
KNOXVILLE...KEENEYVILLE...OLE BULL STATE PARK AND LEONARD HARRISON
STATE PARK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.

LAT...LON 4194 7691 4154 7752 4154 7760 4151 7760
      4144 7832 4158 7821 4180 7777 4199 7800
      4200 7786 4201 7701

FORECASTER: LAMBERT
Special weather statement, Aug 9, 2:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT THU AUG 9 2012

PAZ066-091845-
LANCASTER PA-
208 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER
COUNTY...

AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TERRE
HILL TO CONOWINGO...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS.

THESE STORMS WILL AFFECT GAP AND CHURCHTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 282
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

LAT...LON 3976 7627 4028 7614 4028 7608 4015 7588
      4013 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3983 7601 3977 7606
      3972 7610 3972 7624

FORECASTER: MARTIN
Special weather statement, Aug 9, 2:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU AUG 9 2012

PAZ026-034>036-091845-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
214 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BEDFORD...NORTHERN
FULTON...SOUTHWESTERN HUNTINGDON AND WEST CENTRAL FRANKLIN
COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR EVERETT...MOVING EAST
AT 10 MPH.

VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM. RAIN WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LOCUST
GROVE...CRYSTAL SPRINGS AND BREEZEWOOD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 161.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4031 7797 3999 7781 3979 7833 4011 7846

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:43 AM EDTSpecial Weather StatementCTPWarren62 min
Aug 9, 11:57 AM EDTSpecial Weather StatementCTPMcKean63 min
Aug 9, 12:06 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren54 min
Aug 9, 12:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga66 min
Aug 9, 1:14 PM EDTSpecial Weather StatementCTPLancaster46 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon58 min
Aug 9, 1:22 PM EDTSpecial Weather StatementCTPSchuylkill53 min
Aug 9, 1:27 PM EDTSpecial Weather StatementCTPSomerset63 min
Aug 9, 1:59 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset61 min
Aug 9, 2:00 PM EDTSpecial Weather StatementCTPTioga60 min
Aug 9, 2:08 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 9, 2:37 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Aug 9, 2:37 PM EDTSpecial Weather StatementCTPCameron53 min
Aug 9, 2:58 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin, Somerset62 min
Aug 9, 3:29 PM EDTSpecial Weather StatementCTPClinton31 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter54 min
Aug 9, 3:42 PM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Aug 9, 3:48 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Aug 9, 4:09 PM EDTSpecial Weather StatementCTPClinton66 min
Aug 9, 4:10 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming65 min
Aug 9, 4:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder30 min
Aug 9, 4:39 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton51 min
Aug 9, 4:56 PM EDTSpecial Weather StatementCTPClinton, Lycoming64 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCTPMontour61 min
Aug 9, 5:23 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan67 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland59 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill64 min
Aug 9, 5:57 PM EDTSpecial Weather StatementCTPDauphin, Lebanon63 min
Aug 9, 6:24 PM EDTSpecial Weather StatementCTPCameron66 min
Aug 9, 6:31 PM EDTSpecial Weather StatementCTPLancaster59 min
Aug 9, 6:35 PM EDTSpecial Weather StatementCTPColumbia, Montour, Sullivan40 min
Aug 9, 6:45 PM EDTSpecial Weather StatementCTPMcKean60 min
Aug 9, 7:01 PM EDTSpecial Weather StatementCTPSchuylkill59 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Aug 9, 7:35 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren55 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.